Alert archive / Oklahoma / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Tulsa, OK

July 3, 20164 counties in Arkansas; 20 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Jul 3, 2016, 3:39 AM CDT for 4 counties in Arkansas; 20 counties in Oklahoma. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2016, 3:39 AM CDT (08:39 UTC)
Expired
Jul 4, 2016, 7:00 AM CDT
In force
27 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 24 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

494 
WGUS64 KTSA 030839
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
339 AM CDT SUN JUL 3 2016

OKZ054>063-031645-
/O.NEW.KTSA.FF.A.0005.160703T0839Z-160704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE...JAY
339 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING COUNTIES...CRAIG...DELAWARE...MAYES... 
  NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA AND 
  WASHINGTON OK. 

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY EXCESSIVE RAINFALL
  RATES OF 2 TO 3 INCHES PER HOUR WILL CONTINUE TO MOVE ACROSS
  NORTHEAST OKLAHOMA THROUGH THIS MORNING...PRIMARILY IMPACTING
  AREAS NORTH OF U.S. HIGHWAY 412. ADDITIONAL THUNDERSTORMS WITH
  HEAVY RAINFALL MAY DEVELOP DURING THE AFTERNOON. 

* LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY
  RAINFALL.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WATCH AREA, KEEP INFORMED, AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$
5 follow-up statements
337 
WGUS64 KTSA 031504
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CDT SUN JUL 3 2016

ARZ001-002-010-011-019-020-029-OKZ064>076-032315-
/O.EXB.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...SAPULPA...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
1004 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND 
  OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...IN ARKANSAS... 
  BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN 
  AND WASHINGTON AR. IN OKLAHOMA...ADAIR...CHEROKEE...CREEK... 
  HASKELL...LATIMER...LE FLORE...MCINTOSH...MUSKOGEE... 
  OKFUSKEE...OKMULGEE...PITTSBURG...SEQUOYAH AND WAGONER. 

* THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHEAST
  OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THIS ACTIVITY IS
  EXPECTED TO WEAKEN AND BEGIN TO SHIFT EAST OF THE REGION BY
  EARLY AFTERNOON. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
  EXPECTED TO DEVELOP BY EARLY EVENING ACROSS EAST CENTRAL
  OKLAHOMA...SPREADING ACROSS THE REMAINDER OF THE AREA DURING THE
  OVERNIGHT HOURS. WIDESPREAD RAINFALL TOTALS THROUGH TONIGHT OF 2
  TO 3 INCHES IS LIKELY WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES
  POSSIBLE. THE FLASH FLOODING THREAT IS EXPECTED TO DECREASE MONDAY
  MORNING AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF THE
  REGION.

* LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY 
  RAINFALL. 

IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$

OKZ054>063-032315-
/O.EXT.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE...JAY
1004 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING 
  COUNTIES...CRAIG...DELAWARE...MAYES...NOWATA...OSAGE... 
  OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON OK. 

* THROUGH MONDAY MORNING

* ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
  DEVELOP BY LATE AFTERNOON ACROSS NORTHEAST OKLAHOMA...SPREADING
  ACROSS THE REMAINDER OF THE AREA DURING THE EVENING HOURS. 2 TO
  3 INCHES OF ADDITIONAL RAINFALL IS LIKELY THROUGH TONIGHT WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE. THE FLASH FLOODING THREAT IS
  EXPECTED TO DECREASE LATE TONIGHT AS THE HEAVIER PRECIPITATION
  BEGINS TO SHIFT SOUTHEAST OF THE REGION.

* LOCALIZED FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY 
  RAINFALL. 

IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$
578 
WGUS64 KTSA 032012
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT SUN JUL 3 2016

ARZ001-002-010-011-019-020-029-OKZ054>076-041000-
/O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...GROVE...JAY...SAPULPA...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
312 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  COUNTIES...IN ARKANSAS...BENTON...CARROLL...CRAWFORD... 
  FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON AR. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE... 
  HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE... 
  NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE... 
  PITTSBURG...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON 
  OK. 

* THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
  AND EVENING ACROSS NORTHEAST OKLAHOMA. THIS ACTIVITY WILL LIKELY
  SPREAD ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE
  EVENING INTO THE OVERNIGHT HOURS.  AN ADDITIONAL 2 TO 3 INCHES 
  OF RAIN IS LIKELY WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES 
  POSSIBLE IN A FEW AREAS. THIS WILL LIKELY CAUSE EXCESSIVE RUNOFF
  AND FLASH FLOODING. THE FLASH FLOOD THREAT WILL BEGIN TO DIMINISH
  MONDAY MORNING AS THE HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF
  SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH ONLY LINGERING 
  SHOWERS REMAINING.  

* FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL. 

IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$
789 
WGUS64 KTSA 040234
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT SUN JUL 3 2016


OKZ054>064-040345-
/O.CAN.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...GROVE...
JAY...SAPULPA
934 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA HAS
BEEN CANCELLED. MAJORITY OF THE PRECIPITATION HAS ENDED ACROSS
THESE LOCATIONS. A SMALL CHANCE FOR PRECIPITATION WILL REMAIN INTO
THE OVERNIGHT HOURS...THOUGH ADDITIONAL FLOODING POTENTIAL IS NOT
ANTICIPATED. 

$$

ARZ001-002-010-011-019-020-029-OKZ065>076-041200-
/O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...CHECOTAH...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
934 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  COUNTIES...IN ARKANSAS...BENTON...CARROLL...CRAWFORD... 
  FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON AR. IN 
  OKLAHOMA...ADAIR...CHEROKEE...HASKELL...LATIMER...LE FLORE... 
  MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE...PITTSBURG... 
  SEQUOYAH AND WAGONER. 

* UNTIL 7 AM CDT MONDAY

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING
  ACROSS EAST CENTRAL OKLAHOMA. THIS ACTIVITY WILL LIKELY SPREAD
  ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE EVENING
  INTO THE OVERNIGHT HOURS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
  LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN A FEW AREAS.
  THIS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND FLASH FLOODING. THE
  FLASH FLOOD THREAT WILL BEGIN TO DIMINISH MONDAY MORNING AS THE
  HEAVIER PRECIPITATION BEGINS TO SHIFT EAST OF SOUTHEAST OKLAHOMA
  AND NORTHWEST ARKANSAS WITH ONLY LINGERING SHOWERS REMAINING.

* FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL.

IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$
485 
WGUS64 KTSA 040853
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT MON JUL 4 2016

ARZ001-OKZ065>067-070-071-073-075-041000-
/O.CAN.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-
LATIMER-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...OKEMAH...
OKMULGEE...WAGONER...MUSKOGEE...CHECOTAH...MCALESTER...WILBURTON
353 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND
OKLAHOMA HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY
RAINFALL HAS ENDED THIS MORNING.

$$

ARZ002-010-011-019-020-029-OKZ068-069-072-074-076-041200-
/O.CON.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK...
CHARLESTON...FORT SMITH...TAHLEQUAH...STILWELL...SALLISAW...
STIGLER...POTEAU
353 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  COUNTIES...IN ARKANSAS...CARROLL...CRAWFORD...FRANKLIN... 
  MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR... 
  CHEROKEE...HASKELL...LE FLORE AND SEQUOYAH. 

* UNTIL 7 AM CDT THIS MORNING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH ACROSS THE
  AREA THIS MORNING...HOWEVER LOCALIZED RAINFALL RATES OF 1 TO 2
  INCHES PER HOUR WILL REMAIN POSSIBLE THROUGH 7 AM OVER WESTERN
  ARKANSAS AND PARTS OF EXTREME EASTERN OKLAHOMA.

* FLASH FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL.

IF YOU ARE IN THE WATCH AREA... KEEP INFORMED... AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

&&

$$
852 
WGUS64 KTSA 041159
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT MON JUL 4 2016

ARZ002-010-011-019-020-029-OKZ068-069-072-074-076-041300-
/O.EXP.KTSA.FF.A.0005.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK...
CHARLESTON...FORT SMITH...TAHLEQUAH...STILWELL...SALLISAW...
STIGLER...POTEAU
659 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA WILL
EXPIRE AT 7 AM CDT THIS MORNING. GENERALLY LIGHT TO MODERATE RAIN
REMAINS ACROSS PORTIONS OF WESTERN ARKANSAS THIS MORNING...BUT IS
NOT EXPECTED TO CAUSE ADDITIONAL FLASH FLOODING. LARGELY DRY
CONDITIONS SHOULD PREVAIL FOR THE REST OF THE DAY AFTER THE
MORNING RAIN EXITS THE AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 11:51 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 2, 11:51 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1151 PM CDT SAT JUL 2 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered to numerous showers and thunderstorms will be possible
late tonight and Sunday morning, and again late Sunday afternoon
and evening. VFR conditions will prevail outside of any
thunderstorm activity.

&&

.PREV DISCUSSION... /Issued 937 PM CDT SAT JUL 2 2016/

..UPDATE...

DISCUSSION...
Convection remained ongoing the Oklahoma Texas Panhandles through
Kansas and across much of Missouri this evening in response to a
nearly stationary frontal boundary draped across the region.
Also...a broken line of convection that developed along a surface
boundary this afternoon was progressing east northeast across
Northern Texas and Southwest Oklahoma this evening. Across Eastern
Oklahoma and Northwest Arkansas...mostly clear to mostly cloudy
skies from south to north were common.

Overnight tonight...the eastern half of the frontal boundary...
is expected to begin to slowly lift northward with the western
half sagging southeast as a surface low over the Texas Panhandle
lifts northeast. As the western half of the front shifts
southeastward...a strengthening low level jet is forecast to push
into the region. These features will allow for some of the ongoing
convection across the Panhandles and Southern Kansas to possibly
push into Northeast Oklahoma and Northwest Arkansas late tonight.
Since the CWA will remain south of the frontal boundaries...enough
instability could remain overnight to create an isolated severe
potential with locally damaging winds possible.

The ongoing convection across Southeast Oklahoma has pushed away
from the surface boundary that it had developed along this
afternoon. However...little weakening had occurred as it was
riding/stay up with its gust front/cold pool. Latest hrrr and
local in-house model indicate this convection decreasing in
intensity with the loss of daytime heating the further east it
moves. Though...based on current trends have extended slight pops
into Southeast Oklahoma...mainly west of the Indian Nations
Turnpike for just-in- case this convection makes it this far east
late tonight.

Also overnight...increasing cloud cover and dewpoints holding in
the 60s/low 70s should aid in low temps near to slightly warmer
compared to this mornings lows. For the evening update...have
adjusted pops southward some based on the mentioned above and also
made minor tweaks to hourly temp...sky and dewpoint grids based
on current trends and as cloud cover moves into the region
tonight.

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Jul 2, 9:46 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT SAT JUL 2 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
946 PM CDT SAT JUL 2 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED OVERNIGHT AS ONGOING
THUNDERSTORMS OVER WESTERN OKLAHOMA AND SOUTHERN KANSAS APPROACH
THE REGION WITH AN ASSOCIATED FRONTAL BOUNDARY. THESE ADDITIONAL
THUNDERSTORMS LOOK TO AFFECT PARTS OF EASTERN OKLAHOMA INTO
NORTHWEST ARKANSAS...WITH THE GREATER PRECIPITATION CHANCES NORTH
OF INTERSTATE 44. A LIMITED SEVERE THREAT OF DAMAGING WINDS WILL
BE POSSIBLE OVERNIGHT ACROSS NORTHEAST OKLAHOMA...AGAIN MAINLY
NORTH OF INTERSTATE 44...AS WELL AS A SMALL POTENTIAL FOR LOCALLY
HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...
	     HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING SUNDAY MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA AND PERHAPS INTO FAR NORTHWEST
ARKANSAS. ADDITIONAL THUNDERSTORMS WILL REMAIN IN THE FORECAST
INTO MONDAY AS THE AFOREMENTIONED FRONTAL BOUNDARY WILL BE SLOW
TO MOVE ACROSS THE AREA. THE STRONGEST STORMS...ESPECIALLY SUNDAY
AFTERNOON...COULD PRODUCE HAIL AND GUSTY WINDS.

THE HEAT WILL RETURN FOR THE MIDDLE TO LATTER PART OF THE
UPCOMING WORK WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION.
TRIPLE DIGIT HEAT INDEX VALUES WILL BE PREVALENT BEGINNING
TUESDAY ACROSS MUCH OF THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 3, 3:17 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT SUN JUL 3 2016

OKZ055>058-061>063-030900-
ROGERS OK-CRAIG OK-NOWATA OK-DELAWARE OK-OTTAWA OK-MAYES OK-
WASHINGTON OK-
317 AM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES...NORTHERN
ROGERS...OTTAWA...SOUTHEASTERN NOWATA...NORTHWESTERN DELAWARE...
SOUTHERN WASHINGTON AND CRAIG COUNTIES UNTIL 400 AM CDT...

AT 317 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF CHETOPA TO 7 MILES NORTH OF NEW
ALLUWE TO 4 MILES SOUTHWEST OF RAMONA. MOVEMENT WAS SOUTHEAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          VINITA...
GROVE...                          COMMERCE...
CHELSEA...                        OOLOGAH...
FAIRLAND...                       AFTON...
QUAPAW...                         LANGLEY...
ADAIR...                          WELCH...
BERNICE...                        KETCHUM...
FOYIL...                          BLUEJACKET...
WYANDOTTE...                      DISNEY...
TALALA...                         BIG CABIN...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 255 AND 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3700 9462 3679 9462 3652 9493 3631 9540
      3642 9579 3642 9582 3647 9600 3673 9553
      3700 9517
TIME...MOT...LOC 0817Z 293DEG 31KT 3696 9514 3672 9548 3649 9598

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:52 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington113 min
Jul 3, 10:41 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington2 hr
Jul 3, 3:17 AM CDTSpecial Weather StatementTSACraig, Ottawa, Rogers43 min
Jul 3, 3:57 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa, Rogers48 min
Jul 3, 3:46 PM CDTSpecial Weather StatementTSAPawnee29 min
Jul 3, 3:59 PM CDTSpecial Weather StatementTSANowata31 min
Jul 3, 4:11 PM CDTSpecial Weather StatementTSAOsage, Pawnee34 min
Jul 3, 4:29 PM CDTSpecial Weather StatementTSACraig31 min
Jul 3, 4:44 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington46 min
Jul 3, 4:47 PM CDTFlash Flood WarningTSANowata, Osage, Pawnee, Rogers, Washington6 hr
Jul 3, 4:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Jul 3, 5:01 PM CDTSpecial Weather StatementTSACraig29 min
Jul 3, 5:08 PM CDTSpecial Weather StatementTSACreek37 min
Jul 3, 5:16 PM CDTFlash Flood WarningTSACraig, Nowata5 hr
Jul 3, 5:25 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington35 min
Jul 3, 5:29 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
Jul 3, 5:44 PM CDTSpecial Weather StatementTSACreek31 min
Jul 3, 5:56 PM CDTSpecial Weather StatementTSACraig, Nowata49 min
Jul 3, 6:00 PM CDTSpecial Weather StatementTSAOsage45 min
Jul 3, 6:13 PM CDTSpecial Weather StatementTSACreek47 min
Jul 3, 6:28 PM CDTFlash Flood WarningTSACraig, Mayes, Rogers5 hr
Jul 3, 6:44 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee16 min
Jul 3, 6:57 PM CDTSpecial Weather StatementTSACreek33 min

Nearby

Flash Flood Watches in Oklahoma, 2016Flash Flood Watches in Arkansas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.